Kentucky, 2019Flood in Kentucky, December 30 to 31, 2019
December 30 to 31, 2019 · NWS PAH · 1 event in 1 county or zone
A final round of heavy rain occurred during the last few days of the month, causing the Green River to jump above flood stage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A final round of heavy rain occurred during the last few days of the month, causing the Green River to jump above flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 30, 11:26 AM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Dec 30, 11:26 AM CST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1126 AM CST Mon Dec 30 2019
.UPDATE...
ISSUED AT 1121 AM CST MON DEC 30 2019
Updated aviation section for 18Z TAFs.
&&
.SHORT TERM...(Today through Wednesday)
Issued at 309 AM CST Mon Dec 30 2019
Vertically stacked low over southwest MN will move east ending up
over the Great Lakes region during the next 24 hours. Expect
considerable cloud cover through tonight, but precip chances not
high enough to include across our north/east counties at this time.
West to southwest wind gusts 30 to 40 mph will persist for a few
more hours. Should clear out Tuesday, then clouds return from the
south Wednesday. Temperatures will be back closer to normal for this
time of year. Highs mid to upper 40s, lows mid 20s to lower 30s.
.LONG TERM...(Wednesday night through Sunday)
Issued at 309 AM CST Mon Dec 30 2019
Wednesday night, an upper level trough will be positioned from North
Dakota to New Mexico. A low pressure center will emerge from the
Rockies to near the Oklahoma Panhandle by Thursday morning. Cyclonic
flow around this system will bring rain into the Quad State region
by Thursday morning with coverage becoming more widespread during
the day.
Models agree on the formation of this system but disagree in exact
positioning of the primary rain belt. The ECMWF centers higher
rainfall totals towards central/eastern Tennessee/Kentucky with over
an inch of rain for Western Kentucky while wrap-around rain becomes
the primary rain source for the Quad State on Friday. The GFS tracks
this rainfall line farther to the east in the Carolinas and has less
than half an inch of rain for Western Kentucky but has higher
precipitation totals in wrap-around showers. The forecast sits in
the middle for QPF with rainfall of half an inch to an inch with the
highest totals for the Quad State in Western Kentucky. The cold
front and rain showers should exit the region Friday evening though
a lingering wrap-around rain or snow shower can't be ruled out for
Friday night.
A shortwave vorticity center drops into the trough Friday night from
Saskatchewan, forming an upper level low in the upper midwest.
Precipitation from this system would be limited and likely to the
north of the Quad State. The region will dry out towards the end of
the weekend.
Temperatures will be up to 15 degrees above average Thursday to
Friday with the southerly flow associated with our next rain event.
The passage of the cold front Friday evening will bring temperatures
down closer to average for the weekend. Averages for our climate
points (Evansville, Paducah, and Cape Girardeau) in the Quad State
region this time of year are in the low 40s for highs and mid 20s
for lows.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Tuesday AFTERNOON)
ISSUED AT 1121 AM CST MON DEC 30 2019
VFR/MVFR ceilings with wind gusts to 25kts this afternoon.
Ceilings will begin to lift/dissipate around 11/12Z for KCGI/KPAH.
KMVN/KEVV/KOWB will have the VFR/MVFR ceilings through at least
18Z tomorrow. Wind gusts will remain, especially over the northern
sites through the period.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...PS
SHORT TERM...08
LONG TERM...ATL
AVIATION...PS
Hazardous weather outlook, Dec 30, 2:48 AM CST, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
248 AM CST Mon Dec 30 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
248 AM CST Mon Dec 30 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Refer to our river and flood related products for the latest on
river stage and crest information. Minor river flooding is
possible at Cairo and Paradise.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Local storm report, Dec 30, 12:02 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1202 PM CST MON DEC 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN SACRAMENTO 37.42N 87.27W
12/29/2019 M1.50 INCH MCLEAN KY TRAINED SPOTTER
24 HOUR TOTAL FROM 10 PM SATURDAY TO 10 PM
SUNDAY. DELAYED REPORT.
&&
KESFlood, Muhlenberg
- When
- December 30, 1:00 PM CST to December 31, 11:59 PM CST
- Where
- Muhlenberg County, Paradise to 0.53 mi ESE of Martwick
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.270, -86.980
Minor flooding of low-lying fields and woods occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in California, December 30 to 31, 20191 death · $20,000 · 56 kt wind · 7 events
- Heavy Snow in Wisconsin, December 30 to 31, 20191 death · 1 injured · $10,000 · 8 events
- High Wind in Ohio, December 30, 20191 injured · $730,000 · 62 kt wind · 15 events
- Flood in Wisconsin, December 30 to 31, 2019$384,000 · 1 event
- Strong Wind in New York, December 30, 2019$150,000 · 3 events
- Strong Wind in Connecticut, December 30, 2019$50,000 · 1 event
- Ice Storm and Hail in Massachusetts, December 30 to 31, 2019$24,000 · 1 in hail · 11 events
- High Wind in Ohio, December 30, 201961 kt wind · 28 events
- Damaging Winds in Tennessee, December 30, 20192 injured · 63 kt wind · 7 events
- Winter Storm in Michigan, December 30 to 31, 201915 events
- Winter Weather in Wisconsin, December 30 to 31, 201912 events
- High Wind in Montana, December 30 to 31, 201963 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865653.